Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 22, 2007, 3:45 AM CDT for 5 counties in Kansas; 5 counties in Missouri. It took effect at Apr 22, 2007, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 22, 2007, 1:00 PM CDT
- Expired
- Apr 22, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 220845 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT SUN APR 22 2007 KSZ057-060-103>105-MOZ028-029-037-043-053-221645- /O.NEW.KEAX.WI.Y.0005.070422T1800Z-070423T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-CASS-BATES- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE... PLEASANT HILL...BUTLER...RICH HILL 345 AM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A STRONG STORM SYSTEM WILL PUSH INTO CENTRAL KANSAS BY EARLY AFTERNOON. SOUTHERLY WINDS IN ADVANCE OF THIS SYSTEM WILL INCREASE SIGNIFICANTLY BY MIDDAY. SUSTAINED WINDS THIS AFTERNOON WILL REACH OR EXCEED 30 MPH WITH SOME GUSTS NEAR 40 MPH ACROSS PORTIONS OF EASTERN KANSAS AND EXTREME WESTERN MISSOURI. WINDS WILL REMAIN BREEZY THIS EVENING...BUT SHOULD DROP BELOW 30 MPH BY 7 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ SAW
2 follow-up statements
000 WWUS73 KEAX 221639 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1139 AM CDT SUN APR 22 2007 KSZ057-060-103>105-MOZ028-029-037-043-053-230000- /O.CON.KEAX.WI.Y.0005.070422T1800Z-070423T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-CASS-BATES- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE... PLEASANT HILL...BUTLER...RICH HILL 1139 AM CDT SUN APR 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG STORM SYSTEM WILL PUSH THROUGH NORTH CENTRAL KANSAS AND INTO SOUTHEAST NEBRASKA THIS AFTERNOON. STRONG SOUTH WINDS GUSTING BETWEEN 30 AND 35 MPH HAVE BEEN COMMON OVER EXTREME EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI DURING THE LATE MORNING. THE CURRENT CLOUD COVER HAS ACTED TO KEEP WINDS DOWN A BIT AND ONCE THIS CLOUD COVER BREAKS DURING THE AFTERNOON HOURS THE WINDS WILL PICK UP EVEN MORE SPEED. SUSTAINED WINDS THIS AFTERNOON WILL REACH OR EXCEED 30 MPH WITH SOME GUSTS NEAR 40 MPH ACROSS PORTIONS OF EASTERN KANSAS AND EXTREME WESTERN MISSOURI. WINDS WILL REMAIN BREEZY THIS EVENING...BUT SHOULD DROP BELOW 30 MPH BY 7 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ MJ
000 WWUS73 KEAX 222359 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 659 PM CDT SUN APR 22 2007 KSZ057-060-103>105-MOZ028-029-037-043-053-230100- /O.EXP.KEAX.WI.Y.0005.000000T0000Z-070423T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY- JACKSON-CASS-BATES- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE... PLEASANT HILL...BUTLER...RICH HILL 659 PM CDT SUN APR 22 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. THE STRONG WINDS TODAY ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI HAVE BEEN COURTESY OF AN AREA OF LOW PRESSURE...THAT WILL BE MOVING FROM WESTERN IOWA THIS EVENING INTO SOUTHEAST MINNESOTA BY MIDNIGHT. AS THIS LOW MOVES FURTHER AWAY FROM THE REGION THE WINDS WILL GRADUALLY DIMINISH. THE WINDS WILL REMAIN GUSTY AS THEY SWING FROM THE SOUTH TO SOUTHWEST EARLY THIS EVENING...BUT THE SUSTAINED WINDS ARE EXPECTED TO DECREASE INTO THE 15 TO 25 MPH RANGE. SOME GUSTS BEFORE SUNSET MAY STILL BE AS HIGH AS 35 MPH...BUT THOSE SHOULD ALSO DIMINISH AS THE EVENING PROGRESSES. $$ PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:20 PM CDT, 12 hours 25 minutes earlier.
Area forecast discussion, Apr 21, 3:20 PM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SAT APR 21 2007 .DISCUSSION... SHORT TERM...A COUPLE OF ISSUES TO DEAL WITH IN THE SHORT TERM...FIRST OF WHICH IS POSSIBLE SEVERE THREAT SUNDAY AS STRONG SHORT WAVE EJECTS INTO THE REGION. MODELS HAVE STEADILY SLOWED DOWN THIS WAVE WHICH IS PLACING BEST THUNDERSTORM CHANCES IN EARLY TO MID AFTERNOON HOURS...SO MORE FAVORABLE FOR SEVERE WEATHER. MODELS AGREE WITH ADEQUATE SHEAR...BUT MOISTURE RETURN WILL BE BORDERLINE...MEANING INSTABILITY COULD BE MARGINAL. ETA IS THE MOST BULLISH ON INSTABILITY WITH MID AFTERNOON CAPE VALUES AHEAD OF THE DRYLINE OF 1000-1200 J/KG WHICH WOULD BE ADEQUATE GIVEN THE STRONG DYNAMICS...GFS IS MUCH MORE STABLE. BEST SHEAR ASSOCIATED WITH THE UPPER LOW WILL BE TO THE NORTH OF THE CWA...BUT WE SHOULD HAVE ENOUGH SHEAR AND INSTABILITY TO GET AT LEAST A FEW STORMS TO ROTATE. WILL HAVE TO SEE IF WE GET ANY EARLY MORNING FIZZLING STORMS TO LAY SOME BOUNDARIES ACROSS THE AREA FOR POSSIBLE ISOLATED TORNADO POTENTIAL...ESPECIALLY NORTH...BUT LACKING THAT WOULD EXPECT STORMS TO BE WIND AND HAIL PRODUCERS. OTHER PROBLEM IS HOW FAST TO BRING IN CONVECTION AT THE END OF THE SHORT TERM ON MONDAY NIGHT/EARLY TUESDAY. MODELS SHOW A QUICK RETURN OF MARGINAL MOISTURE IN ADVANCE OF A SHORT WAVE EJECTING AHEAD OF THE MAIN MIDWEEK LOW. THERE ARE SOME TIMING DIFFERENCES AND FOR NOW HAVE KEPT IN LOW POPS IN THE WESTERN PORTION OF THE CWA AS PER PREVIOUS FORECAST. IF THE SYSTEM EJECTS SLOWER THAN PROGGED...MAY NEED TO EVENTUALLY REMOVE POPS FROM MONDAY NIGHT. BAILEY && LONG TERM... POTENTIALLY WET PATTERN SHAPING UP FOR THE MIDWEEK TIME FRAME AS NEXT IN THE PROGRESSIVE LINE OF STORM SYSTEMS EMERGES INTO THE PLAINS. MODEL AGREEMENT LEAVES MUCH TO BE DESIRED AS SUITES ARE HAVING A DIFFICULT TIME HANDLING OVERALL TIMING AND POSITION OF THIS SYSTEM. THINKING THIS WILL CONTINUE UNTIL TOMORROWS MODEL RUNS WHEN THE SHORT WAVE FINALLY PUSHES ONTO THE WEST COAST AND INTO THE US RAOB NETWORK. NEVERTHELESS...SEVERAL THINGS CAN BE INFERRED FROM THE UPCOMING PATTERN DESPITE POOR CONTINUITY. FOR REFERENCE SAKE...ECMWF/NAM/OPERATIONAL GFS/GFS ENSEMBLE MEMBERS SOME 100-300 MILES APART ON PLACEMENT OF H5 UPPER LOW BY 00Z WED. THIS WILL HAVE FAIRLY LARGE IMPLICATIONS AS TO SENSIBLE WEATHER ACROSS OUR NECK OF THE WOOD FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. FOR THE TIME BEING...FAVORED THE GFS ENSEMBLE MEAN AS IT SEEMED TO BE A GOOD COMPROMISE BETWEEN THE MORE PROGRESSIVE ECMWF...MIDDLE OF THE ROAD OP GFS AND SLOWER NAM SOLUTION. PAST EXPERIENCE THUS FAR THIS YEAR SHOULD TEND FOR ONE TO LEAN MORE TOWARDS A SLOWER SOLUTION AS HAS BEEN THE OVERALL TREND WITH THESE SOUTHWESTERN US SYSTEMS. HOWEVER...THIS WILL BE HATCHED OUT IN THE COMING DAYS. ISENTROPIC ASCENT...STRONGEST NEAR 296-300K SFC...SHOULD TAKE SHAPE ACROSS THE SOUTHERN/CENTRAL PLAINS BY MONDAY NIGHT/TUESDAY MORNING AS 40KT LLJ ESTABLISHES. THIS SHOULD LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF APPROACHING SYSTEM ACROSS THE PLAINS/MIDWEST AS WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. SUBSTANTIAL LOW LEVEL MOISTENING SHOULD TAKE PLACE FROM THE GULF COAST NORTHWARD INTO THE CENTRAL PLAINS AS GULF REMAINS RELATIVELY UNAFFECTED BY THIS WEEKENDS SYSTEM. THIS SHOULD ALLOW UPWARD OF 55-60F DEWPOINTS TO CREEP INTO THE AREA BY TUESDAY AFTERNOON AS FAVORABLE BL TRAJECTORIES ESTABLISH ACROSS THE CENTRAL AND WESTERN GULF. FOR THE TIME BEING...UPPED POPS DURING THE DAY TUESDAY TO LIKELY WORDING AS THIS AREA LOOKS TO BE IN CLOSER PROXIMITY TO THE POTENTIAL POSITIONING OF THE WARM FRONT AS IT LIFTS NORTHWARD. OTHERWISE...KEPT CHC POPS GOING THROUGH THE DAY WEDNESDAY WITH UNCERTAINTY REMAINING IN TERMS OF TIMING. SEVERE THREAT FOR THE TUESDAY TIME FRAME APPEARS HIGHLY CONDITIONAL ON WHICH SOLUTION IS CLOSEST TO PANNING OUT. WILL NOT GO INTO TOO MUCH DETAIL ATTM...BUT INGREDIENTS LOOK TO BE IN PLACE ALONG AND AHEAD OF THE DRYLINE FOR STRONG TO SEVERE CONVECTION TO DEVELOP WITH ALL MODES OF SVR WX POSSIBLE. QUESTION REMAINS AS TO WHETHER THIS WILL INITIATE CLOSE ENOUGH TO THE AREA DURING TIME FRAME OF ADEQUATE INSTABILITY OR SUSTAIN ITSELF LONG ENOUGH TO REACH THE AREA OVERNIGHT. IN ADDITION...IF THE SLOWER SOLUTION PANS OUT...ANOTHER THREAT MAY PRESENT ITSELF ON WEDNESDAY. WILL CONTINUE TO KEEP AN EYE ON THINGS IN THE COMING DAYS AND SHOULD HAVE A BETTER HANDLE ONCE THE SYSTEM REACHES THE WEST COAST TOMORROW. OTHERWISE...KEPT CLOSE TO HPC GUIDANCE THROUGH THE REMAINDER OF THE FORECAST WITH THE EXCEPTION OF LOWERING POPS DURING THE WEEKEND WITH LARGE SPREADS IN THE ENSEMBLE MEMBERS. NEVERTHELESS...APPEARS ANOTHER SHORT WAVE WILL TRAVERSE THE AREA DURING THIS TIME FRAME BRINGING A CHC OF PRECIP ONCE AGAIN. WILL FINE TUNE DETAILS AS EVENTS APPROACHES. DEROCHE && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. ONCE THE WINDS DECOUPLE AFTER SUNSET...THEY WILL REMAIN ABOVE 10 KNOTS...BUT WINDS IN THE LOWER 2K FT WILL HOWL AT 40 TO 50 KTS. AS A RESULT HAVE INCLUDED LOW LEVEL WIND SHEAR IN TAFS. THERE ISNT MUCH DIRECTIONAL SHEAR...MOSTLY SPEED SHEAR. THUNDERSTORMS MAY NEAR THE TAF SITES BY 18Z...BUT CHANCES LOW ENOUGH TO NOT INCLUDE THEM IN THE TAF AT THIS TIME. AB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT APR 21 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 555 AM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COMPLEX OF THUNDERSTORMS WILL ACCOMPANY AN UPPER LEVEL SYSTEM AS IT MOVES THROUGH THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...THERE IS A NARROW WINDOW OF OPPORTUNITY FOR THE DEVELOPMENT OF AN ISOLATED TORNADO SUNDAY AFTERNOON ACROSS EXTREME NORTHERN MISSOURI...GENERALLY NORTH OF A LINE FROM MARYVILLE TO BETHANY TO KIRKSVILLE. THE WEAK COLD FRONT WILL SWEEP INTO NORTH CENTRAL AND CENTRAL MISSOURI SUNDAY EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. ANOTHER STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS LATE MONDAY NIGHT...AND MOVE SLOWLY ACROSS THE REGION TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY...AND MAINLY SOUTH OF INTERSTATE 70 ON WEDNESDAY. DUE TO THE SLOW MOVEMENT OF THE STORM SYSTEM...PERIODS OF HEAVY RAINFALL ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY AND AGAIN TUESDAY AND WEDNESDAY.
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Missouri, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.